Alert archive / Florida / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 167, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 4, 2013, 6:58 PM CDT for Jackson County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2013, 6:58 PM CDT (23:58 UTC)
- Expired
- Aug 4, 2013, 7:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Jackson County, FL
The radar
The Eglin Afb radar (KEVX), 72 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 12.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1911 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 1:45 PM CDT, 5 hours 13 minutes earlier.
Area forecast discussion, Aug 4, 1:45 PM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 245 PM EDT Sun Aug 4 2013 .NEAR TERM [Through Tonight]... The long wave pattern this afternoon continues to feature a ridge over TX and a trough across the Northeast and Mid Atlantic region. This leaves the Southeast in a northwest flow regime. The MCS over the Ozarks is dissipating. However, it did leave behind a decent looking MCV. At the surface, we continue to analyze a cold front across central portions of GA and AL. Convection is developing slowly across the forecast area this afternoon, both on the sea breeze front and along the cold front. We expect the convection to gradually become more vigorous, especially once we start seeing some boundary interactions. The dry layer evident on the 12Z KTAE sounding could cause some of the storms to produce wet microbursts. The WMSI based on a modified sounding is 64. This would indicate strong storms, but not necessarily severe. The upstream MCV will only make it to MS or northern AL by 12Z and will weaken as it moves southeast. Therefore it is not expected to be a factor in tonight's weather. The cold front will settle into our northern zones overnight and convection will end this evening from northwest to southeast. Overnight lows will be close to normal, generally in the lower 70s inland. Coastal areas will bottom out in the upper 70s to around 80. && .SHORT TERM [Monday Through Tuesday Night]... Our new normal (abnormal) summertime pattern will continue with mid/upper level impulses forecast to funnel into the Southeast through the channel between the Southern Plains ridge and the Hudson Bay low. At the surface, troughiness will likely disturb the typical high pressure pattern. The aforementioned features will, in conjunction with some form of an afternoon seabreeze, combine to yield above average rain chances each afternoon. Highs will run a few degrees above normal, with heat indicies hovering around 100 degrees. && .LONG TERM [Wednesday through Saturday]... Wednesday will likely be drier than the short term period as mid/upper ridging pushes the persistent trough north out of the Southeast, however, this pattern will be short lived. Thursday and Friday a TUTT will gradually move over the Florida Peninsula, breaking down the upper ridge and allowing typical seabreeze storms to form each afternoon. Over the weekend, the ridge is forecast to once again overspread the Southeast, likely drying the region out. However, there is some uncertainty as to whether or not the eastern trough will dig back south by Sunday and push a front into the region. This keeps the possibility for a return to the wet pattern in the forecast by the end of next weekend. && .AVIATION [Beginning 18Z Sunday]... Scattered convection will continue to develop across the region this afternoon and we have maintained mention of thunderstorms in the TAFs. We also expect some minor mainly MVFR visibility restrictions during the hours surrounding sunrise. && .MARINE... The continued weak surface pressure pattern will keep winds relatively light and seas calm for the foreseeable future. The typical enhancements closer to the coast within the seabreeze should be expected each afternoon. && .FIRE WEATHER... Relative humidity levels will remain well above critical levels this week precluding red flag conditions from being realized. Dispersion indices will be rather low on Tuesday, in many cases below 30. && .HYDROLOGY... River gauge readings show all area rivers out of flood stage, with the Aucilla River near Lamont hovering right at flood stage. All forecast points suggest area river levels to either hold steady, or gradually decrease over the next several days. Widespread heavy rains are not anticipated, with scattered afternoon storms likely each day. Thus, small stream and river flooding is not anticipated to be an issue through next week. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 73 94 75 93 74 / 30 40 20 50 30 Panama City 77 90 79 90 77 / 30 30 20 40 30 Dothan 72 94 73 92 74 / 20 20 20 50 30 Albany 72 94 73 92 73 / 20 20 10 30 30 Valdosta 72 95 73 93 73 / 30 30 30 40 30 Cross City 72 92 74 91 73 / 40 40 30 40 20 Apalachicola 78 90 77 88 76 / 20 30 20 30 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Wool SHORT TERM...Harrigan LONG TERM...Harrigan AVIATION...Wool MARINE...Harrigan FIRE WEATHER...Wool HYDROLOGY...Harrigan
In the hours before
Special weather statement, Aug 4, 5:24 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
624 PM EDT SUN AUG 4 2013
GAZ143-156-042310-
MILLER GA-DECATUR GA-
624 PM EDT SUN AUG 4 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHERN DECATUR
AND SOUTHEAST MILLER COUNTIES IN SOUTHWEST GEORGIA...
* UNTIL 710 PM EDT
AT 620 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 7 MILES SOUTHEAST OF COLQUITT...OR NEAR BABCOCK...MOVING
SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS THAT MAY BE IMPACTED BY THE STORM INCLUDE BUT ARE NOT
LIMITED TO...BABCOCK...ELDORENDO...BAINBRIDGE...AND HANOVER.
REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0)
9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT.
LAT...LON 3112 8454 3108 8454 3108 8448 3100 8439
3085 8466 3113 8476 3120 8463
TIME...MOT...LOC 2223Z 325DEG 16KT 3109 8465
08-LAMERSSpecial weather statement, Aug 4, 5:39 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
639 PM EDT SUN AUG 4 2013
ALZ068-FLZ007-009-042345-
GENEVA AL-HOLMES FL-NORTH WALTON FL-
539 PM CDT SUN AUG 4 2013
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR WESTERN GENEVA...
NORTHWEST HOLMES AND NORTHERN WALTON COUNTIES...
* UNTIL 645 PM CDT
AT 540 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF
ENTERPRISE TO 8 MILES NORTH OF LAUREL HILL...MOVING
SOUTHEAST AT 25 MPH.
WIND GUSTS TO AROUND 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS THAT MAY BE IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
GENEVA...NEW HOPE...CANEY CREEK...AND SAMSON.
REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0)
9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT.
LAT...LON 3099 8640 3100 8619 3117 8620 3120 8609
3120 8582 3108 8565 3088 8585 3079 8623
3080 8626 3077 8634 3077 8639 3077 8640
TIME...MOT...LOC 2238Z 308DEG 22KT 3118 8589 3102 8647
08-LAMERSSpecial weather statement, Aug 4, 6:07 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
707 PM EDT SUN AUG 4 2013
FLZ011-042345-
JACKSON FL-
607 PM CDT SUN AUG 4 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHERN AND
CENTRAL JACKSON COUNTY IN THE FLORIDA PANHANDLE...
* UNTIL 645 PM CDT
AT 604 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 13 MILES NORTHEAST OF MARIANNA...OR NEAR LOVEDALE...
MOVING SOUTHEAST AT 10 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM. OTHER STRONG STORMS WERE DEVELOPING AROUND THE AREA AS WELL
AND COULD STRENGTHEN.
REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0)
9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT.
LAT...LON 3095 8552 3099 8540 3096 8503 3086 8493
3084 8492 3082 8494 3076 8492 3075 8490
3068 8507 3084 8545
TIME...MOT...LOC 2306Z 326DEG 11KT 3087 8506
08-LAMERSLocal storm report, Aug 4, 6:10 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
710 PM EDT SUN AUG 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG BAINBRIDGE 30.91N 84.58W
08/04/2013 DECATUR GA 911 CALL CENTER
2 TREES REPORTED BLOWN DOWN BY THUNDERSTORM.
&&
LAMERS/LAHRSpecial weather statement, Aug 4, 6:48 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
748 PM EDT SUN AUG 4 2013
FLZ011-050045-
JACKSON FL-
648 PM CDT SUN AUG 4 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHERN AND
CENTRAL JACKSON COUNTY IN THE FLORIDA PANHANDLE...
* UNTIL 745 PM CDT
AT 645 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 8 MILES EAST OF MARIANNA...OR NEAR BLUE SPRING...MOVING
SOUTHEAST AT 15 MPH.
WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. OTHER STRONG
STORMS WERE DEVELOPING IN JACKSON COUNTY AND COULD ALSO PRODUCE
GUSTY WINDS.
REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0)
9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT.
LAT...LON 3083 8535 3084 8494 3075 8491 3074 8488
3070 8486 3067 8489 3062 8491 3060 8493
3061 8514 3071 8535
TIME...MOT...LOC 2348Z 318DEG 13KT 3078 8510
08-LAMERSSpecial weather statement, Aug 4, 6:53 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
753 PM EDT SUN AUG 4 2013
FLZ008-010-108-050100-
CENTRAL WALTON FL-SOUTH WALTON FL-WASHINGTON FL-
653 PM CDT SUN AUG 4 2013
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR SOUTHERN AND CENTRAL
WALTON AND WESTERN WASHINGTON COUNTIES...
* UNTIL 800 PM CDT
AT 650 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF DE FUNIAK
SPRINGS TO 5 MILES NORTHEAST OF NICEVILLE...OR ALONG A LINE EXTENDING
FROM PONCE DE LEON TO SEMINOLE...MOVING SOUTHEAST AT 20 MPH.
WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS.
REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0)
9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT.
LAT...LON 3059 8640 3071 8612 3071 8584 3059 8569
3037 8602 3033 8620 3038 8640 3040 8640
3040 8634 3043 8632 3041 8629 3043 8624
3039 8613 3045 8617 3048 8625 3045 8639
3055 8640
TIME...MOT...LOC 2353Z 313DEG 18KT 3073 8596 3054 8641
08-LAMERSThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 5:00 PM CDT | Areal Flood Advisory | TAE | Bay | 90 min |
| Aug 4, 6:07 PM CDT | Special Weather Statement | TAE | Jackson | 38 min |
| Aug 4, 6:48 PM CDT | Special Weather Statement | TAE | Jackson | 57 min |
| Aug 4, 6:53 PM CDT | Special Weather Statement | TAE | Walton | 67 min |
| Aug 4, 5:04 PM CDT | Special Weather Statement | TAE | Berrien | 26 min |
| Aug 4, 5:24 PM CDT | Special Weather Statement | TAE | Decatur | 46 min |
| Aug 4, 5:40 PM CDT | Severe Thunderstorm Warning | TAE | Decatur | 35 min |
| Aug 4, 5:39 PM CDT | Special Weather Statement | TAE | Geneva | 66 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.